MAUDE Adverse Event Report: ROCHE DIAGNOSTICS IRON2; PHOTOMETRIC METHOD, IRON (NON-HEME)

ROCHE DIAGNOSTICS IRON2; PHOTOMETRIC METHOD, IRON (NON-HEME)
Catalog Number 03183696122
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable iron gen.2 results on a cobas 6000 c501 (ul) v.The reporter used previous patient samples to do a lot-to-lot correlation.For patient #1, the previous iron result was 35 ug/dl.The repeat result on the new lot was 57 ug/dl.For patient #2, the previous iron result was 43 ug/dl.The repeat result on the new lot was 21 ug/dl.The previous results were reported outside of the laboratory.It is not known which result is deemed correct.The old lot was 59326101 and the expiration date is 30-nov-2022.The new lot was 60819101 and the expiration date is 31-jan-2023.The instrument serial number is (b)(4).
 
Additional Manufacturer Narrative
The reporter received calibration errors and failed lot to lot comparisons.It was determined that air bubbles in the reagent pack were affecting results.Cal and qc passed after manually removing bubbles from the reagent pack.The investigation is ongoing.
 
Additional Manufacturer Narrative
It was determined that the discrepant results were due to customer handling of reagents which caused the formation of foam in the reagents.Product labeling states: "foam on top or bubbles in reagents can cause pipetting volume shortage and lead to incorrect results.Avoid the formation of foam in all reagent types.Do not shake reagents." and "do not shake the cobas c pack to avoid foaming." there were multiple calibration failures and controls were outside of the high range on the day of the event.Successful calibration and controls were then measured later that day.Abnormal probe aspiration errors were observed on the alarm trace.These are indicators of possible poor sample quality the issue was resolved by removing the bubbles and repeating calibration, qc, and patient correlations successfully.

Brand Name
IRON2
Common Device Name
PHOTOMETRIC METHOD, IRON (NON-HEME)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14885881
Report Number1823260-2022-01948
Device Sequence Number5040130
Product Code JIY
UDI-Device Identifier04015630918904
UDI-Public04015630918904
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number03183696122
Device Lot Number60819101, 59326101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown